Iodine Side Effects

Iodine
Posted by Cecile (Cape Town, South Africa) on 11/24/2011
0 out of 5 stars

Firstly, my sincere thank you to all at EC for providing this great platform for discussion and advice.

I have started supplementing with Lugols iodine, the prescribed dose of 50mg or 8dr a day the prophylactic dosage for fibrocystic disease... Been doing this for 3 weeks... I have experienced normal detox reactions... BUT to my absolute horror, my weight is increasing at an alarming rate... 5kg in 3 weeks! WHA! Anybody else with this experience? Will the situation remedy itself with time? I urgently need advice...


Iodine
Posted by Yasmin (Ottawa, Ontario, Canada) on 09/22/2011
0 out of 5 stars

Hi, I have just made a big mistake. I have hyopthyroidism and melasma, and somehow got it into my head that I desperately needed iodine. So I went to the health food store and bought a bottle of iodine with dropper. Not sure what kind. It just says iodine on it. I started with one drop, then took more, up to eight drops, over the course of four days.

On the fifth day I woke up to an absolute nightmare on my face, that is continuing. I have pimples EVERYWHERE. I am terrified, disgusted, and afraid to be seen. I have been wiping my face with ACV, drinking it, drinking grapefruit seed extract, and slathered on Burt's Bees anti-blemish spot treatment but they just keep appearing. My face is now full of melasma and acne. It's a nightmare.

Can anyone please tell me what is going on with me? I had a full hormonal panel done and it's all normal. My liver seems to be normal. I wash my face twice a day. I try to use only organic/natural products. I am a vegetarian who eats pretty well most of the time. I exercise three times a week. I believe the iodine, which I stopped immediately, is causing this. But when will it end? And why on earth did it do this. Does anyone know?